Rotation numbers for Lagrangian systems and Morse theory

Vieri Benci; Alberto Abbondandolo

Banach Center Publications (1996)

  • Volume: 35, Issue: 1, page 29-38
  • ISSN: 0137-6934

How to cite


Benci, Vieri, and Abbondandolo, Alberto. "Rotation numbers for Lagrangian systems and Morse theory." Banach Center Publications 35.1 (1996): 29-38. <>.

author = {Benci, Vieri, Abbondandolo, Alberto},
journal = {Banach Center Publications},
keywords = {rotation numbers; periodic solutions; Lagrangian systems},
language = {eng},
number = {1},
pages = {29-38},
title = {Rotation numbers for Lagrangian systems and Morse theory},
url = {},
volume = {35},
year = {1996},

AU - Benci, Vieri
AU - Abbondandolo, Alberto
TI - Rotation numbers for Lagrangian systems and Morse theory
JO - Banach Center Publications
PY - 1996
VL - 35
IS - 1
SP - 29
EP - 38
LA - eng
KW - rotation numbers; periodic solutions; Lagrangian systems
UR -
ER -


  1. [1] A. Abbondandolo, A rotation number for invariant measures and Morse theory, (to appear). 
  2. [2] D. V. Anosov, Geodesic flows on closed Riemannian manifolds with negative curvature, Proc. Inst. Steklov 90 (1967), 1-235. Zbl0176.19101
  3. [3] V. I. Arnol'd, Characteristic class entering in quantization conditions,Functional Anal. Appl. 1 (1967), 1-14. 
  4. [4] V. Benci, A new approach to Morse-Conley Theory and some applications, Ann. Mat. Pura Appl. (4) 158 (1991), 231-305. Zbl0778.58011
  5. [5] V. Benci and D. Fortunato, Periodic solutions of asymptotically linear dinamical systems, Nonlinear Diff. Eq. and Appl. (to appear). Zbl0821.34037
  6. [6] R. Bott, On the iteration of closed geodesics and the Sturm intersection theory, Comm. Pure Appl. Math. 9(1956), 176-206. Zbl0074.17202
  7. [7] K. C. Chang, Infinite dimensional Morse theory and multiple solutions problems, Boston-Basel: Birkhauser 1993. 
  8. [8] C. Conley and E. Zehnder, Morse-type index theory for flows and periodic solutions for Hamiltonian equations, Comm. Pure Appl. Math. 37 (1984), 207-253. Zbl0559.58019
  9. [9] I. Ekeland, Convexity methods in Hamiltonian mechanics, Berlin Heidelberg New York: Springer-Verlag 1990. Zbl0707.70003
  10. [10] I. Ekeland, An index theory for periodic solutions of convex Hamiltonian systems, Proceedings for Symposia in Pure Math. 45, 395-423. 
  11. [11] R. Mañé, Ergodic Theory and Differentiable Dynamics, Berlin Heidelberg New York: Springer-Verlag 1987. Zbl0616.28007
  12. [12] J. L. Mawhin and M. Willem, Critical point theory and Hamiltonian systems, New York: Springer-Verlag 1989. Zbl0676.58017
  13. [13] M. Vigué-Poirrier and D. Sullivan, The homology theory for the closed geodesic problem, J. Differential Geom. 11(1976), 633-644. Zbl0361.53058

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.